Jump to content
helplinedonate
johnny

Are you happy with your PD healthcare

Recommended Posts

There have been many mentions of organizations being devoted to better care for PD.Here where I live you would think being close to a Center Of Excellence and many Movement Specialists there wouldn't be a problem.The priority here is the group not the patient The myoclonus I have been struggling with for over three years has never been taken seriously and now the only advice is to seek counseling..LOLIve tried changing doctors so I don't have to go out of town with little avail.I also have tried patient advocates with little success

The flip side of this problem is my self management and listening to other patients has given great rewards.many people have helped me and they also had good doctors who cared for them.Unfortunately not everyone has made this effort and some have paid a dear price for it.I feel for those people and do what I can but not everyone is going to listen .What I have found is the less medication you can get by with the better you are going to be along with a healthy lifestyle.For what we pay for healthcare insurance you would think we would get a decent product,lol

Organizations who talk better care for us should act on it

Happy Holidays

Share this post


Link to post
Share on other sites

So far I have been pleased with my care and the Doctors I have worked with. I to am having some issues with Myoclonus and it is proving troublesome to get rid of. We recently change my timing of meds and it has helped some. There has also been other symptoms popping up that called or a med change.

Thankfully I am part of a study so I currently see my doctor more than normal and I get paid to see her instead of paying.

Blessings

Share this post


Link to post
Share on other sites

It is what it is. There's no cure for PD, so it comes down to managing your disease the best you can.

Here's the real problem.....Doctors in the USA want to make $250,000 a year (at least), so to do that, they need to see LOTS of patients........for as little time each as possible. A doctor can't spend TOO much time cradling each patient......they need to move on to the next patient. So, you are just not going to get lots of hands on care and concern for your condition.

That's just the way it is.

Share this post


Link to post
Share on other sites

Hi Johnny,

I haven't been able to find a MDS who I am comfortable with.  The options are few where we live.  I also have myoclonus jerks, mainly in my jaw.  Sinemet does seem to help but I need to stay on a high dose and maintain a strict schedule.  My doctor thinks that I'm taking too much but when I try to scale back the stiffness in my legs and back is more than I want to deal with.  So far, dyskinesia hasn't been an issue.  I'm in my 7th year since dx and managing fairly well.  Gardener

Share this post


Link to post
Share on other sites

Hi Otolorin,

I started one year after diagnosis.  I tried Amantadine, Mirapex and Azilect my first year.  The Amantadine was not effective, I had compulsive issues with Mirapex and intolerable side effects with Azilect.   I tolerate Sinemet very well.  How are you doing?  Gardener

Share this post


Link to post
Share on other sites

My mom has a great movement disorder doctor, he recommended Duopa pump, she decided to give it a try. She gets her Carbidopa thru the pump,  for sleep 1 Tylenol PM   and   0.5 mg Mirapex  twice a day  to help the  rigidity. She has  the pump for 2 years already and doing great. She is 73 years old ,diagnosed when she was 60.     We live in Miami  and  tried many doctors  until we found one that really cares for his patients. 

  • Thanks 1

Share this post


Link to post
Share on other sites

Hi Gardener,

I appreciate your response,after dx,initial monotherapy was with Azilect,worked only for 3months.Tried Miraplex as well,couldn't tolerate it.Then decided to go with sinemet after some hesitation,due to fear of dyskinesia.It's been good so far.Thank God and the pwp on this forum for all the support.Being dxed for roughly two years.I was curious about your mentioning of dyskinesia in your previous post.Thanks again.

Share this post


Link to post
Share on other sites
On 12/15/2017 at 6:35 PM, Gardener said:

Hi Johnny,

I haven't been able to find a MDS who I am comfortable with.  The options are few where we live.  I also have myoclonus jerks, mainly in my jaw.  Sinemet does seem to help but I need to stay on a high dose and maintain a strict schedule.  My doctor thinks that I'm taking too much but when I try to scale back the stiffness in my legs and back is more than I want to deal with.  So far, dyskinesia hasn't been an issue.  I'm in my 7th year since dx and managing fairly well.  Gardener

Hi Gardner

i was going over a old post and saw your entry.I to have problems with ridgity.If I dont add the comtan with my sinemet it is much worse.Have you tried comtan or stalevo yet?

For those who can afford rytary it is supose to also work well.

Hope you rewell

John

Share this post


Link to post
Share on other sites

Hi John,

I haven't tried Comtan or Stalevo but it was mentioned a year or so ago by my MDS.  At the time I was having some mild dyskinesia so decided to lower my Sinemet.  I was told that the addition of those two drugs might increase dyskinesia.  I'll probably bring it up again at my next appointment this summer.

I saw the video that you posted to Dr. Okun.  That is quite a myoclonic jerk (if that's what it is).  I have a single myoclonic jerk of the jaw which was much stronger in intensity before I was dx but with treatment it has nearly disappeared or when it does surface, it is less intense so my teeth are no longer crashing together.  When I have them it is almost always at the end of a dose.  Let us know if you find out any more about your "jerk."

Thanks for reaching out to me - I really appreciate the help especially from someone who has been at this a bit longer than I have.

Gardener

Share this post


Link to post
Share on other sites
8 hours ago, Gardener said:

Hi John,

I haven't tried Comtan or Stalevo but it was mentioned a year or so ago by my MDS.  At the time I was having some mild dyskinesia so decided to lower my Sinemet.  I was told that the addition of those two drugs might increase dyskinesia.  I'll probably bring it up again at my next appointment this summer.

I saw the video that you posted to Dr. Okun.  That is quite a myoclonic jerk (if that's what it is).  I have a single myoclonic jerk of the jaw which was much stronger in intensity before I was dx but with treatment it has nearly disappeared or when it does surface, it is less intense so my teeth are no longer crashing together.  When I have them it is almost always at the end of a dose.  Let us know if you find out any more about your "jerk."

Thanks for reaching out to me - I really appreciate the help especially from someone who has been at this a bit longer than I have.

Gardener

Hi Gardner,

I was told comtan would make dyskinesia worse but being I don't have dyskinesia it relevant.You'll never know how it works till you try.In my area doctors avoid it maybe because it's easier for them to stick to one 

It bothers me how inept many doctors are that they won't help with this problem Ive been having for over three years..Most likely because it takes more time they don't want to give.Someday maybe they will get the same treatment.

I tried to get a insurance company find a suitable physician.All they said was we cant change poor care.It's the way it is today .I'm next going to my senators and congresswoman I'm working for a let them know how poor care is unacceptable.

Did you ever find a suitable doctor?

john

Share this post


Link to post
Share on other sites

Hi John,

I'm trying a new MDS on my next appointment.  I had a very good experience with the NP who saw me for most of my follow-ups for five years.  When she left, I haven't had anyone who I am comfortable with (the doctors I have seen spend 95% of their time typing on the computer - very little eye contact, rushed examination, no scoring of symptoms, and really don't want to hear about non-motor issues).  I fear it's only going to get worse.

Gardener

Share this post


Link to post
Share on other sites

I spent the other day getting petitions for a candidate here.It was a good day , A great tonic for the nerves.Dr.Low's favorite,Do the thing we fear and hate to do.lol

Life will get better,if complacency is replaced with action.Well I'm getting to think our wills are our greatest asset.Fear is only a belief.

Spring is coming back tomorrow.Flowers should be out soon.

John

Share this post


Link to post
Share on other sites
On 3/24/2018 at 4:22 AM, johnny said:

Hi Gardner

i was going over a old post and saw your entry.I to have problems with ridgity.If I dont add the comtan with my sinemet it is much worse.Have you tried comtan or stalevo yet?

For those who can afford rytary it is supose to also work well.

Hope you rewell

John

If you meet the income guidelines (IIRC <300% of federal poverty level for your household size) you can get Rytary free of charge directly from the pharmacuitcal company.  If it wasn't for that I couldn't hope to afford it since it's excluded entirely from coverage by my insurance.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×